Announcement

Collapse
No announcement yet.

Infant w food allergies & dom...

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Infant w food allergies & dom...

    Permission to post:

    I'm working with a mother of a 4 month old with multiple severe IgE mediated food allergies, confirmed by skin prick testing, blood test (Immunocap) & has had obvious reactions (even hives!) to foods via mom's milk. Mom was partially breastfeeding but primarily feeding an extensively hydrolyzed formula. Mom has just learned the baby is very allergic to rice (via skin prick). She has eliminated rice from her diet, seen improvements in the baby & is now very motivated to rebuild her supply. She trialed fenugreek & the baby reacted to it. Mom wants to know if domperidone would be a viable option for her. So I have two questions:

    1) Has anyone else seen Domperidone used in a mother of a very allergic baby? What were the results?

    2) What is the source of Domperidone? Does it typically contain common allergens? She is looking at purchasing from (or perhaps already has) In House Pharmacy.

    Thanks for your input,
    Laura W IBCLC

  • #2
    Laura:

    1) No one that I know of has published anything on the use of domperidone in a mother of a hyperallergic infant.

    2) Domperidone is a chemical drug, it is not herbal, it is not a protein, so the risks of an allergic reaction in the infant are relatively minor, that is, no different than with any other drug.

    I would assume the risk is quite low.

    Tom Hale Ph.D.

    Comment


    • #3
      Infant w food allergies & dom...

      Thanks Dr. Hale.

      I posted the question to lactnet as well & corresponded with another lactation professional who has a child with multiple severe food allergies & also works with families in similar situations. She has only seen ONE child that seemed to react to Domperidone (compounded free of common allergens) & it was her own son!

      Thank you for the feedback and particularly the info on the makeup of Domperidone itself.

      -Laura W, IBCLC

      Comment


      • #4
        Jacqui:

        Interesting case. Your child is probably allergic to the excipients used to make the Domperidone tablet. Remember, only a small fraction of any tablet is the drug, the rest is filler, which can be just about anything from lactose, to corn starch, to calcium carbonate, etc., etc.

        I'd suggest your child's reaction is probably due to a filler in the tablet, not domperidone. With most fillers its virtually impossible to be totally free of allergens, since most of them come from plants.

        Thanks for your comment.


        Tom Hale PH.D.

        Comment

        Working...
        X